Alert archive / Puerto Rico / Flash Flood Watches in 2016

Flash Flood Watch 2, NWS JSJ

July 30, 2016

NWS JSJ issued this flash flood watch at Jul 30, 2016, 11:45 AM CDT. It took effect at Jul 31, 2016, 5:00 AM CDT. It was in force for 28 hr.

The area

The counties it named.

The facts

Issued
Jul 30, 2016, 11:45 AM CDT (16:45 UTC)
In effect from
Jul 31, 2016, 5:00 AM CDT
Expired
Aug 1, 2016, 8:33 AM CDT
In force
28 hr
Issued by
NWS JSJ
Flood severity
None

The text

As transmitted.

781 
WGCA62 TJSJ 301645
FFASJU

URGENT - IMMEDIATE BROADCAST REQUESTED
FLASH FLOOD WATCH
NATIONAL WEATHER SERVICE SAN JUAN PR
1245 PM AST SAT JUL 30 2016

...STRONG TROPICAL WAVE WILL BRING SHOWERS AND THUNDERSTORMS WITH
GUSTY WINDS ACROSS PUERTO RICO AND THE U.S. VIRGIN ISLANDS ON SUNDAY...

PRZ001>013-VIZ001-002-310100-
/O.NEW.TJSJ.FF.A.0002.160731T1000Z-160801T0200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SAN JUAN AND VICINITY-NORTHEAST-SOUTHEAST-EASTERN INTERIOR-
NORTH CENTRAL-CENTRAL INTERIOR-PONCE AND VICINITY-NORTHWEST-
WESTERN INTERIOR-MAYAGUEZ AND VICINITY-SOUTHWEST-CULEBRA-VIEQUES-
ST.THOMAS...ST. JOHN.. AND ADJACENT ISLANDS-ST CROIX-
INCLUDING THE CITIES OF...SAN JUAN...CAROLINA...FAJARDO...
HUMACAO...RIO GRANDE...GUAYAMA...ARROYO...YABUCOA...SALINAS...
COCO...CAGUAS...ARECIBO...VEGA BAJA...MANATI...DORADO...COAMO...
COROZAL...AIBONITO...VILLALBA...JAYUYA...PONCE...AGUADILLA...
ISABELA...HATILLO...QUEBRADILLAS...SAN SEBASTIAN...UTUADO...
SABANA GRANDE...LARES...ADJUNTAS...MAYAGUEZ...HORMIGUEROS...
MOCA...AGUADA...LUYANDO...CABO ROJO...GUANICA...LAJAS...CULEBRA...
ESPERANZA...ANNA'S RETREAT...CHARLOTTE AMALIE...
CHARLOTTE AMALIE EAST...CHARLOTTE AMALIE WEST...CRUZ BAY...
CHRISTIANSTED...FREDERIKSTED...FREDERIKSTED SOUTHEAST...
GROVE PLACE
1245 PM AST SAT JUL 30 2016

...FLASH FLOOD WATCH IN EFFECT FROM EARLY SUNDAY MORNING THROUGH
SUNDAY EVENING...

THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS ISSUED A

* FLASH FLOOD WATCH FOR ALL PUERTO RICO AND THE U.S. VIRGIN ISLANDS.

* FROM EARLY SUNDAY MORNING THROUGH SUNDAY EVENING.

* A STRONG TROPICAL WAVE WILL APPROACH THE LOCAL ISLANDS LATE
  TONIGHT INTO SUNDAY. SHOWERS AND THUNDERSTORMS ARE EXPECTED TO
  SPREAD ACROSS THE REGION STARTING TONIGHT. THE MOST ACTIVE
  PERIOD APPEARS TO BE FROM EARLY SUNDAY MORNING THROUGH SUNDAY
  NIGHT.

* THE POTENTIAL OF FLOODING RAINS IS HIGH FOR PUERTO RICO AND THE
  U.S. VIRGIN ISLANDS ON SUNDAY. RAINFALL TOTALS BETWEEN 2 AND 4
  INCHES WITH LOCALLY HIGHER AMOUNTS ARE POSSIBLE WITH THIS STRONG
  TROPICAL WAVE. LOCALIZED FLASH FLOODING AND LANDSLIDES ARE LIKELY
  IN AREAS OF PERSISTENT HEAVY RAINFALL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$
6 follow-up statements
675 
WGCA62 TJSJ 310058
FFASJU

FLASH FLOOD WATCH
NATIONAL WEATHER SERVICE SAN JUAN PR
858 PM AST SAT JUL 30 2016

...STRONG TROPICAL WAVE WILL BRING SHOWERS AND THUNDERSTORMS WITH
GUSTY WINDS ACROSS PUERTO RICO AND THE U.S. VIRGIN ISLANDS ON
SUNDAY...

PRZ001>013-VIZ001-002-311200-
/O.CON.TJSJ.FF.A.0002.160731T1000Z-160801T0200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SAN JUAN AND VICINITY-NORTHEAST-SOUTHEAST-EASTERN INTERIOR-
NORTH CENTRAL-CENTRAL INTERIOR-PONCE AND VICINITY-NORTHWEST-
WESTERN INTERIOR-MAYAGUEZ AND VICINITY-SOUTHWEST-CULEBRA-VIEQUES-
ST.THOMAS...ST. JOHN.. AND ADJACENT ISLANDS-ST CROIX-
INCLUDING THE CITIES OF...SAN JUAN...CAROLINA...FAJARDO...
HUMACAO...RIO GRANDE...GUAYAMA...ARROYO...YABUCOA...SALINAS...
COCO...CAGUAS...ARECIBO...VEGA BAJA...MANATI...DORADO...COAMO...
COROZAL...AIBONITO...VILLALBA...JAYUYA...PONCE...AGUADILLA...
ISABELA...HATILLO...QUEBRADILLAS...SAN SEBASTIAN...UTUADO...
SABANA GRANDE...LARES...ADJUNTAS...MAYAGUEZ...HORMIGUEROS...
MOCA...AGUADA...LUYANDO...CABO ROJO...GUANICA...LAJAS...CULEBRA...
ESPERANZA...ANNA'S RETREAT...CHARLOTTE AMALIE...
CHARLOTTE AMALIE EAST...CHARLOTTE AMALIE WEST...CRUZ BAY...
CHRISTIANSTED...FREDERIKSTED...FREDERIKSTED SOUTHEAST...
GROVE PLACE
858 PM AST SAT JUL 30 2016

...FLASH FLOOD WATCH REMAINS IN EFFECT FROM 6 AM AST SUNDAY
THROUGH SUNDAY EVENING...

THE FLASH FLOOD WATCH CONTINUES FOR

* PUERTO RICO AND THE U.S. VIRGIN ISLANDS.

* FROM 6 AM AST SUNDAY THROUGH SUNDAY EVENING

* A STRONG TROPICAL WAVE WILL CONTINUE TO APPROACH THE LOCAL
  ISLANDS DURING THE OVERNIGHT HOURS INTO SUNDAY MORNING. SHOWERS
  AND THUNDERSTORMS ARE EXPECTED TO INCREASE OVERNIGHT AND SPREAD
  ACROSS THE REGION THROUGH SUNDAY. THE MOST ACTIVE PERIOD
  APPEARS TO BE FROM EARLY SUNDAY MORNING THROUGH SUNDAY NIGHT.

* THE POTENTIAL OF FLOODING RAINS IS HIGH FOR PUERTO RICO AND 
  THE U.S. VIRGIN ISLANDS ON SUNDAY. RAINFALL TOTALS BETWEEN 2 
  AND 4 INCHES WITH LOCALLY HIGHER AMOUNTS ARE POSSIBLE WITH 
  THIS STRONG TROPICAL WAVE. LOCALIZED FLASH FLOODING AND 
  LANDSLIDES ARE LIKELY IN AREAS OF PERSISTENT HEAVY RAINFALL. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$
140 
WGCA62 TJSJ 310926
FFASJU

URGENT - IMMEDIATE BROADCAST REQUESTED
FLASH FLOOD WATCH
NATIONAL WEATHER SERVICE SAN JUAN PR
526 AM AST SUN JUL 31 2016

...STRONG TROPICAL WAVE WILL CONTINUE TO BRING SHOWERS AND
THUNDERSTORMS WITH GUSTY WINDS ACROSS PUERTO RICO AND THE U.S.
VIRGIN ISLANDS TODAY AND TOMORROW...

PRZ001>013-VIZ001-002-311730-
/O.EXT.TJSJ.FF.A.0002.160731T1000Z-160801T2200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SAN JUAN AND VICINITY-NORTHEAST-SOUTHEAST-EASTERN INTERIOR-
NORTH CENTRAL-CENTRAL INTERIOR-PONCE AND VICINITY-NORTHWEST-
WESTERN INTERIOR-MAYAGUEZ AND VICINITY-SOUTHWEST-CULEBRA-VIEQUES-
ST.THOMAS...ST. JOHN.. AND ADJACENT ISLANDS-ST CROIX-
INCLUDING THE CITIES OF...SAN JUAN...CAROLINA...FAJARDO...
HUMACAO...RIO GRANDE...GUAYAMA...ARROYO...YABUCOA...SALINAS...
COCO...CAGUAS...ARECIBO...VEGA BAJA...MANATI...DORADO...COAMO...
COROZAL...AIBONITO...VILLALBA...JAYUYA...PONCE...AGUADILLA...
ISABELA...HATILLO...QUEBRADILLAS...SAN SEBASTIAN...UTUADO...
SABANA GRANDE...LARES...ADJUNTAS...MAYAGUEZ...HORMIGUEROS...
MOCA...AGUADA...LUYANDO...CABO ROJO...GUANICA...LAJAS...CULEBRA...
ESPERANZA...ANNA'S RETREAT...CHARLOTTE AMALIE...
CHARLOTTE AMALIE EAST...CHARLOTTE AMALIE WEST...CRUZ BAY...
CHRISTIANSTED...FREDERIKSTED...FREDERIKSTED SOUTHEAST...
GROVE PLACE
526 AM AST SUN JUL 31 2016

...FLASH FLOOD WATCH NOW IN EFFECT THROUGH MONDAY AFTERNOON...

THE FLASH FLOOD WATCH CONTINUES IN EFFECT FOR

* PUERTO RICO AND THE U.S. VIRGIN ISLANDS.

* THROUGH MONDAY AFTERNOON

* A STRONG TROPICAL WAVE WILL MOVE ACROSS THE LOCAL ISLANDS
  TODAY...TONIGHT AND TOMORROW. SHOWERS AND THUNDERSTORMS ARE
  EXPECTED TO INCREASE THIS MORNING AND SPREAD ACROSS THE REST OF
  THE REGION THROUGH TONIGHT. THE MOST ACTIVE PERIOD APPEARS TO BE
  FROM THIS MORNING THROUGH MONDAY MORNING.

* THE POTENTIAL OF FLOODING RAINS IS HIGH FOR PUERTO RICO AND 
  THE U.S. VIRGIN ISLANDS ON SUNDAY. RAINFALL TOTALS BETWEEN 2 
  AND 4 INCHES WITH LOCALLY HIGHER AMOUNTS ARE POSSIBLE WITH 
  THIS STRONG TROPICAL WAVE. LOCALIZED FLASH FLOODING AND 
  LANDSLIDES ARE LIKELY IN AREAS OF PERSISTENT HEAVY RAINFALL. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$
960 
WGCA62 TJSJ 311547
FFASJU

FLASH FLOOD WATCH
NATIONAL WEATHER SERVICE SAN JUAN PR
1147 AM AST SUN JUL 31 2016

...STRONG TROPICAL WAVE WILL CONTINUE TO BRING SHOWERS AND
THUNDERSTORMS WITH GUSTY WINDS ACROSS PUERTO RICO AND THE U.S.
VIRGIN ISLANDS THROUGH MONDAY...

PRZ001>013-VIZ001-002-010130-
/O.CON.TJSJ.FF.A.0002.000000T0000Z-160801T2200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SAN JUAN AND VICINITY-NORTHEAST-SOUTHEAST-EASTERN INTERIOR-
NORTH CENTRAL-CENTRAL INTERIOR-PONCE AND VICINITY-NORTHWEST-
WESTERN INTERIOR-MAYAGUEZ AND VICINITY-SOUTHWEST-CULEBRA-VIEQUES-
ST.THOMAS...ST. JOHN.. AND ADJACENT ISLANDS-ST CROIX-
INCLUDING THE CITIES OF...SAN JUAN...CAROLINA...FAJARDO...
HUMACAO...RIO GRANDE...GUAYAMA...ARROYO...YABUCOA...SALINAS...
COCO...CAGUAS...ARECIBO...VEGA BAJA...MANATI...DORADO...COAMO...
COROZAL...AIBONITO...VILLALBA...JAYUYA...PONCE...AGUADILLA...
ISABELA...HATILLO...QUEBRADILLAS...SAN SEBASTIAN...UTUADO...
SABANA GRANDE...LARES...ADJUNTAS...MAYAGUEZ...HORMIGUEROS...
MOCA...AGUADA...LUYANDO...CABO ROJO...GUANICA...LAJAS...CULEBRA...
ESPERANZA...ANNA'S RETREAT...CHARLOTTE AMALIE...
CHARLOTTE AMALIE EAST...CHARLOTTE AMALIE WEST...CRUZ BAY...
CHRISTIANSTED...FREDERIKSTED...FREDERIKSTED SOUTHEAST...
GROVE PLACE
1147 AM AST SUN JUL 31 2016

...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH MONDAY AFTERNOON...

THE FLASH FLOOD WATCH CONTINUES FOR 

* ALL PUERTO RICO AND THE U.S. VIRGIN ISLANDS.

* THROUGH MONDAY AFTERNOON

* A STRONG TROPICAL WAVE WILL MOVE ACROSS THE LOCAL ISLANDS 
  TODAY...TONIGHT AND TOMORROW. SHOWERS AND THUNDERSTORMS ARE 
  EXPECTED TO INCREASE THIS MORNING AND SPREAD ACROSS THE REST 
  OF THE REGION THROUGH TONIGHT. THE MOST ACTIVE PERIOD APPEARS 
  TO BE FROM THIS MORNING THROUGH MONDAY MORNING. 

* THE POTENTIAL OF FLOODING RAINS IS HIGH FOR PUERTO RICO AND 
  THE U.S. VIRGIN ISLANDS ON SUNDAY. RAINFALL TOTALS BETWEEN 2 
  AND 4 INCHES WITH LOCALLY HIGHER AMOUNTS ARE POSSIBLE WITH 
  THIS STRONG TROPICAL WAVE. LOCALIZED FLASH FLOODING AND 
  LANDSLIDES ARE LIKELY IN AREAS OF PERSISTENT HEAVY RAINFALL. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$
943 
WGCA62 TJSJ 010139
FFASJU

FLASH FLOOD WATCH
NATIONAL WEATHER SERVICE SAN JUAN PR
939 PM AST SUN JUL 31 2016

...STRONG TROPICAL WAVE WILL CONTINUE TO BRING SHOWERS AND
THUNDERSTORMS WITH GUSTY WINDS ACROSS PUERTO RICO AND THE U.S.
VIRGIN ISLANDS THROUGH MONDAY...

PRZ001>013-VIZ001-002-011400-
/O.CON.TJSJ.FF.A.0002.000000T0000Z-160801T2200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SAN JUAN AND VICINITY-NORTHEAST-SOUTHEAST-EASTERN INTERIOR-
NORTH CENTRAL-CENTRAL INTERIOR-PONCE AND VICINITY-NORTHWEST-
WESTERN INTERIOR-MAYAGUEZ AND VICINITY-SOUTHWEST-CULEBRA-VIEQUES-
ST.THOMAS...ST. JOHN.. AND ADJACENT ISLANDS-ST CROIX-
INCLUDING THE CITIES OF...SAN JUAN...CAROLINA...FAJARDO...
HUMACAO...RIO GRANDE...GUAYAMA...ARROYO...YABUCOA...SALINAS...
COCO...CAGUAS...ARECIBO...VEGA BAJA...MANATI...DORADO...COAMO...
COROZAL...AIBONITO...VILLALBA...JAYUYA...PONCE...AGUADILLA...
ISABELA...HATILLO...QUEBRADILLAS...SAN SEBASTIAN...UTUADO...
SABANA GRANDE...LARES...ADJUNTAS...MAYAGUEZ...HORMIGUEROS...
MOCA...AGUADA...LUYANDO...CABO ROJO...GUANICA...LAJAS...CULEBRA...
ESPERANZA...ANNA'S RETREAT...CHARLOTTE AMALIE...
CHARLOTTE AMALIE EAST...CHARLOTTE AMALIE WEST...CRUZ BAY...
CHRISTIANSTED...FREDERIKSTED...FREDERIKSTED SOUTHEAST...
GROVE PLACE
939 PM AST SUN JUL 31 2016

...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH MONDAY AFTERNOON...

THE FLASH FLOOD WATCH CONTINUES FOR

* PORTIONS OF PUERTO RICO AND VIRGIN ISLANDS...INCLUDING THE 
  FOLLOWING AREAS...IN PUERTO RICO...CENTRAL INTERIOR... 
  CULEBRA...EASTERN INTERIOR...MAYAGUEZ AND VICINITY...NORTH 
  CENTRAL...NORTHEAST...NORTHWEST...PONCE AND VICINITY...SAN 
  JUAN AND VICINITY...SOUTHEAST...SOUTHWEST...VIEQUES AND 
  WESTERN INTERIOR. IN VIRGIN ISLANDS...ST CROIX AND ST.THOMAS...
   ST. JOHN.. AND ADJACENT ISLANDS. 

* THROUGH MONDAY AFTERNOON

* A STRONG TROPICAL WAVE WILL CONTINUE TO AFFECT THE LOCAL ISLANDS
  THE REST OF TONIGHT AND TOMORROW. SHOWERS AND THUNDERSTORMS ARE
  EXPECTED TO CONTINUE FROM TIME TO TIME THROUGH AT LEAST MONDAY
  AFTERNOON. 

* THE POTENTIAL OF FLOODING RAINS CONTINUES HIGH FOR PUERTO RICO
  AND THE U.S. VIRGIN ISLANDS. RAINFALL TOTALS BETWEEN 3 AND 5
  INCHES WITH LOCALLY HIGHER AMOUNTS HAVE BEEN OBSERVED WITH THIS
  STRONG TROPICAL WAVE. ADDITIONAL RAINFALL AMOUNTS OF 1 TO 2
  INCHES CAN BE EXPECTED. IN ADDITION...SOILS ARE ALREADY
  SATURATED DUE TO PREVIOUS RAINFALL. LOCALIZED FLASH FLOODING AND
  LANDSLIDES ARE LIKELY IN AREAS OF PERSISTENT HEAVY RAINFALL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$
278 
WGCA62 TJSJ 010920
FFASJU

FLASH FLOOD WATCH
NATIONAL WEATHER SERVICE SAN JUAN PR
520 AM AST MON AUG 1 2016

...TRAILING MOISTURE LEFT BEHIND THE STRONG TROPICAL WAVE NOW 
ACROSS THE CENTRAL CARIBBEAN WILL CONTINUE TO BRING SHOWERS AND
THUNDERSTORMS ACROSS PUERTO RICO AND THE U.S. VIRGIN ISLANDS
THROUGH THIS AFTERNOON...

PRZ001>013-VIZ001-002-011730-
/O.CON.TJSJ.FF.A.0002.000000T0000Z-160801T2200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SAN JUAN AND VICINITY-NORTHEAST-SOUTHEAST-EASTERN INTERIOR-
NORTH CENTRAL-CENTRAL INTERIOR-PONCE AND VICINITY-NORTHWEST-
WESTERN INTERIOR-MAYAGUEZ AND VICINITY-SOUTHWEST-CULEBRA-VIEQUES-
ST.THOMAS...ST. JOHN.. AND ADJACENT ISLANDS-ST CROIX-
INCLUDING THE CITIES OF...SAN JUAN...CAROLINA...FAJARDO...
HUMACAO...RIO GRANDE...GUAYAMA...ARROYO...YABUCOA...SALINAS...
COCO...CAGUAS...ARECIBO...VEGA BAJA...MANATI...DORADO...COAMO...
COROZAL...AIBONITO...VILLALBA...JAYUYA...PONCE...AGUADILLA...
ISABELA...HATILLO...QUEBRADILLAS...SAN SEBASTIAN...UTUADO...
SABANA GRANDE...LARES...ADJUNTAS...MAYAGUEZ...HORMIGUEROS...
MOCA...AGUADA...LUYANDO...CABO ROJO...GUANICA...LAJAS...CULEBRA...
ESPERANZA...ANNA'S RETREAT...CHARLOTTE AMALIE...
CHARLOTTE AMALIE EAST...CHARLOTTE AMALIE WEST...CRUZ BAY...
CHRISTIANSTED...FREDERIKSTED...FREDERIKSTED SOUTHEAST...
GROVE PLACE
520 AM AST MON AUG 1 2016

...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH THIS AFTERNOON...

THE FLASH FLOOD WATCH CONTINUES FOR

* PORTIONS OF PUERTO RICO AND VIRGIN ISLANDS...INCLUDING THE
  FOLLOWING AREAS...IN PUERTO RICO...CENTRAL INTERIOR...
  CULEBRA...EASTERN INTERIOR...MAYAGUEZ AND VICINITY...NORTH
  CENTRAL...NORTHEAST...NORTHWEST...PONCE AND VICINITY...SAN JUAN
  AND VICINITY...SOUTHEAST...SOUTHWEST...VIEQUES AND WESTERN
  INTERIOR. IN VIRGIN ISLANDS...ST CROIX AND ST.THOMAS...ST.
  JOHN...AND ADJACENT ISLANDS.

* THROUGH THIS AFTERNOON

* THE TRAILING MOISTURE LEFT BEHIND THE STRONG TROPICAL WAVE NOW
  ACROSS THE CENTRAL CARIBBEAN WILL CONTINUE TO PRODUCE AN
  UNSTABLE WEATHER PATTERN ACROSS THE LOCAL ISLANDS TODAY. SHOWERS
  AND THUNDERSTORMS ARE EXPECTED TO DEVELOP FROM TIME TO TIME
  THROUGH AT LEAST THIS AFTERNOON.

* THE POTENTIAL OF FLOODING RAINS CONTINUES HIGH FOR PUERTO RICO
  AND THE U.S. VIRGIN ISLANDS. RAINFALL TOTALS BETWEEN 3 AND 5
  INCHES WITH LOCALLY HIGHER AMOUNTS HAVE BEEN OBSERVED WITH THE
  PASSAGE OF THE TROPICAL WAVE. ADDITIONAL RAINFALL AMOUNTS OF 1
  TO 2 INCHES ARE POSSIBLE IN ASSOCIATION WITH MOISTURE LEFT
  BEHIND THE WAVE. IN ADDITION...SOILS ARE ALREADY SATURATED DUE
  TO PREVIOUS RAINFALL. LOCALIZED FLASH FLOODING AND LANDSLIDES
  ARE LIKELY IN AREAS OF HEAVY RAINFALL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$
385 
WGCA62 TJSJ 011333
FFASJU

FLASH FLOOD WATCH
NATIONAL WEATHER SERVICE SAN JUAN PR
933 AM AST MON AUG 1 2016

...THE TREAT OF FLOODING RAINS HAS DIMINISHED AS DRIER AIR WILL
MOVE OVER THE LOCAL ISLANDS THROUGHOUT THE DAY...

PRZ001>013-VIZ001-002-011445-
/O.CAN.TJSJ.FF.A.0002.000000T0000Z-160801T2200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SAN JUAN AND VICINITY-NORTHEAST-SOUTHEAST-EASTERN INTERIOR-
NORTH CENTRAL-CENTRAL INTERIOR-PONCE AND VICINITY-NORTHWEST-
WESTERN INTERIOR-MAYAGUEZ AND VICINITY-SOUTHWEST-CULEBRA-VIEQUES-
ST.THOMAS...ST. JOHN.. AND ADJACENT ISLANDS-ST CROIX-
INCLUDING THE CITIES OF...SAN JUAN...CAROLINA...FAJARDO...
HUMACAO...RIO GRANDE...GUAYAMA...ARROYO...YABUCOA...SALINAS...
COCO...CAGUAS...ARECIBO...VEGA BAJA...MANATI...DORADO...COAMO...
COROZAL...AIBONITO...VILLALBA...JAYUYA...PONCE...AGUADILLA...
ISABELA...HATILLO...QUEBRADILLAS...SAN SEBASTIAN...UTUADO...
SABANA GRANDE...LARES...ADJUNTAS...MAYAGUEZ...HORMIGUEROS...
MOCA...AGUADA...LUYANDO...CABO ROJO...GUANICA...LAJAS...CULEBRA...
ESPERANZA...ANNA'S RETREAT...CHARLOTTE AMALIE...
CHARLOTTE AMALIE EAST...CHARLOTTE AMALIE WEST...CRUZ BAY...
CHRISTIANSTED...FREDERIKSTED...FREDERIKSTED SOUTHEAST...
GROVE PLACE
933 AM AST MON AUG 1 2016

...FLASH FLOOD WATCH IS CANCELLED...

THE TROPICAL WAVE THAT AFFECTED THE LOCAL ISLANDS YESTERDAY HAS
MOVED AWAY INTO THE CENTRAL CARIBBEAN. THE POTENTIAL OF FLOODING
RAINS HAS DIMINISHED TODAY AS DRIER AND MORE STABLE AIR MASS WILL
CONTINUE TO FILTER IN FROM THE EAST. ALTHOUGH...SOME ISOLATED
THUNDERSTORMS MAY DEVELOP OVER NORTHWEST PUERTO RICO THIS AFTERNOON...
THE THREAT OF FLASH FLOODING HAS ENDED FOR MUCH OF PUERTO RICO AND
THE U.S. VIRGIN ISLANDS. THEREFORE...THE FLASH FLOOD WATCH FOR ALL
PUERTO RICO AND VIRGIN ISLANDS HAS BEEN CANCELLED.

$$

What forecasters said that day

The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS JSJ wrote its last area forecast discussion before this flash flood watch went out at Jul 30, 9:52 AM CDT, 1 hour 53 minutes earlier.

Area forecast discussion, Jul 30, 9:52 AM CDT, 1 hour 53 minutes before
Area Forecast Discussion
National Weather Service San Juan PR
1052 AM AST SAT JUL 30 2016

.UPDATE...Mostly fair weather with mostly clear to partly cloudy
skies were observed across the waters and local islands this
morning. No significant rainfall accumulation has been reported as
of 14Z. As the day progresses, cloudiness will increase especially
across the interior and western portions of Puerto Rico. Shower
and thunderstorm activity is expected across these areas as well
during the afternoon hours.

A tropical wave located about 700 miles east of the lesser
Antilles is expected late tonight through Sunday. This feature
will bring an increase in moisture as well as shower and
thunderstorm activity across the forecast area beginning tonight.
Periods of heavy rainfall, gusty winds 25-35 MPH, lightning, and
urban and small stream flooding can be expected through at least
late Sunday night.

.AVIATION...Mostly VFR cond expected across the flying area. SHRA/TSRA
and mtn obscuration will continue across the interior and W PR
with periods of MVFR expected for TJMZ/TJBQ from 16Z-22Z. Low
level winds from the east at 10-20 kts with gusts up to around 25
kts and sea breeze variations.

.MARINE...Moderate risk of rip currents across most of the coasts
of Puerto Rico, Vieques and Culebra as well as the USVI. No change
to the rest of the previous marine forecast.

&&

.PREV DISCUSSION... /issued 501 AM AST SAT JUL 30 2016/

SYNOPSIS...Subsidence ahead of the strong tropical wave near the
Lesser Antilles will generate a more stable and drier conditions
across the local islands today. The strong tropical wave located
around 52 west this morning is expected to move quickly to the
west across the Lesser Antilles and the Eastern Caribbean today
and reach the local region late tonight and Sunday. Showers,
thunderstorms and gusty winds will create hazardous marine
conditions across the regional waters beginning this afternoon.

DISCUSSION...Doppler weather radar indicated isolated to
scattered showers mostly across the surrounding coastal waters
overnight and early this morning, with some of them affecting the
eastern sections of Puerto Rico from time to time. A strong
tropical around 52 West this morning will continue to move
rapidly to the west or west northwest today. The subsidence
pattern associated with this feature is expected to produce drier
air across the local islands today. Latest satellite images
depicted this dry air just across the USVI this morning.

Our attention today is focus on a strong tropical wave which is
located about 850 miles east of the Lesser Antilles early this
morning. The wave is moving westward rapidly, at 25-30 mph.
Regardless of development this system will likely bring showers,
thunderstorms and possible gusty winds across portions of the
USVI and Puerto Rico. At this forward speed and accordingly to the
global models, the leading edge of the system is expected to reach
the USVI late tonight and Puerto Rico on Sunday. Numerous showers
and scattered thunderstorms are forecast for Sunday as the
tropical wave moves across the local islands. The large moisture
envelope associated with the wave will continue over the area
through Monday so there is still a good chance of showers and
thunderstorms on Monday. Drier air is expected to moves across the
region behind the wave on Tuesday, before another tropical wave
reach the region Thursday and Friday, next week.

AVIATION...VFR conditions expected today across most of the
local flying area. Periods of SHRA with OCNL VCSH expected for
TJSJ until 30/14Z. Increasing winds are expected today. After
30/16z shra will develop western and interior PR and along
Cordillera Central west of TJPS and moving WSW. Mtn obscurations
after there 30/17Z. MVFR to bcm likely after 30/18z at TNCM/TKPK
due to apchg trop wave and sct SHRA/TSRA.

MARINE...Seas up to 6 feet and winds up to 20 knots are expected
this morning. Seas are expected to become hazardous this afternoon
across the offshore Atlantic waters and Anegada passage, then
spread across the offshore Caribbean waters, offshore Western
waters, the nearshore Atlantic waters and the waters surrounding
the USVI by tonight. A small craft advisory will go into effect
this afternoon.

&&

.PRELIMINARY POINT TEMPS/POPS...
SJU  90  80  86  76 /  30  70  70  30
STT  92  80  86  77 /  30  70  70  30

&&

.SJU Watches/Warnings/Advisories...
PR...VI...Small Craft Advisory from 8 PM this evening to 8 PM AST Sunday
     for St.Thomas...St. John.. and Adjacent Islands.

AM...Small Craft Advisory from 2 PM this afternoon to 8 PM AST Sunday
     for Anegada Passage Southward to 17N-Atlantic Waters of
     Puerto Rico and USVI from 10 NM to 19.5N.

     Small Craft Advisory from 8 PM this evening to 8 PM AST Sunday
     for Caribbean Waters of Puerto Rico from 10 NM to 17N-
     Coastal Waters of Northern USVI and Culebra out 10 NM-
     Coastal Waters of Southern USVI Vieques and Eastern Puerto
     Rico out 10 NM-Mona Passage Southward to 17N.

     Small Craft Advisory from 2 AM to 8 PM AST Sunday for Coastal
     Waters of Northern Puerto Rico out 10 NM.

&&

05/11
Hazardous weather outlook, Jul 30, 6:11 AM CDT, 5 hours 34 minutes before
PERSPECTIVAS SOBRE CONDICIONES PELIGROSAS DEL TIEMPO
SERVICIO NACIONAL DE METEOROLOGIA SAN JUAN PR
422 AM AST SABADO 30 DE JULIO DE 2016

AMZ710>745-PRZ001>013-310830-
SAN JUAN Y VECINDAD-NORESTE-SURESTE-INTERIOR ESTE-
CENTRAL NORTE-INTERIOR CENTRAL-PONCE Y VECINDAD-NOROESTE-
INTERIOR OESTE-MAYAGUEZ Y VECINDAD-SUROESTE-CULEBRA-VIEQUES-
AGUAS COSTERAS Y MAR AFUERA DEL ATLANTICO Y DEL CARIBE-
422 AM AST SABADO 30 DE JULIO DE 2016

ESTA PERSPECTIVA SOBRE LAS CONDICIONES PELIGROSAS DEL TIEMPO ES
PARA PUERTO RICO Y LAS AGUAS COSTERAS ADYACENTES DEL ATLANTICO.

.DIA UNO...HOY Y ESTA NOCHE

.VIENTOS...VIENTOS SOSTENIDOS DE SOBRE 20 MPH (17 NUDOS) SE ESPERAN
A TRAVES DE LA MAYORIA DE LAS AGUAS LOCALES, A TRAVES DE LAS AREAS
COSTERAS DEL NORTE Y SUR DE PUERTO RICO, AL IGUAL QUE A TRAVES DE
CULEBRA Y VIEQUES.

.OLEAJE...OLEAJE PICADO/PELIGROSO DE SOBRE 7 PIES SE ESPERA A TRAVES
DE LAS AGUAS MAR AFUERA DEL ATLANTICO Y CARIBE ESTA TARDE Y NOCHE.

.CORRIENTES SUBMARINAS...EXISTE UN RIESGO MODERADO DE CORRIENTES
SUBMARINAS PARA LAS PLAYAS DEL NORTE Y SUR DE PUERTO RICO Y ALGUNAS
PLAYAS DE VIEQUES Y CULEBRAS.

.CALOR...INDICE DE CALOR DE 102 GRADOS O MAS SON POSIBLES A TRAVES
DE LA MAYORIA DE LAS AREAS COSTERAS DE PUERTO RICO.

.DIAS DOS HASTA SIETE...DOMINGO A VIERNES

SE PRONOSTICA QUE UNA ONDA TROPICAL FUERTE AFECTE LA REGION DESDE EL
DOMINGO HASTA TEMPRANO EL LUNES. ESTE SISTEMA TRAERA CONDICIONES
ATMOSFERICAS INESTABLES Y REALZARA SIGNIFICANTEMENTE EL DESAROLLO DE
AGUACEROS Y TRONADAS A TRAVES DE LA REGION. PERIODOS DE LLUVIAS
FUERTES, VIENTOS EN RAFAGAS, Y ACTIVIDAD DE RAYOS SE PODRIAN ESPERAR
A MEDIDA QUE LA ONDA TROPICAL SE MUEVA SOBRE EL AREA. INUNDACIONES Y
DESLIZAMIENTOS DE TIERRA, AL IGUAL QUE CONDICIONES MARITIMAS
PELIGROSAS, TAMBIEN SE PODRIAN ESPERAR. LAS CONDICIONES ATMOSFERICAS
MEJORARAN EL LUNES EN LA TARDE. OTRA ONDA TROPICAL SE ESPERA QUE
ALCANCE LA REGION EL JUEVES.

.COMUNICADO SOBRE INFORMACION REPORTADA POR OBSERVADORES...

NO SE ANTICIPA ACTIVACION AMPLIA DE OBSERVADORES...SIN EMBARGO...SE
LES EXHORTA A LOS OBSERVADORES INDIVIDUALES A REPORTAR INUNDACIONES
Y CORRIENTES SUBMARINAS AL SERVICIO NACIONAL DE METEOROLOGIA EN SAN
JUAN.

AMZ715-725-VIZ001-002-310830-
SAN TOMAS SAN JOHN E ISLAS ADYACENTES-
SANTA CRUZ-AGUAS CERCA DE LA COSTA DEL ATLANTICO Y AGUAS COSTERAS
ADYACENTES DEL CARIBE-
422 AM AST SABADO 30 DE JULIO DE 2016

ESTA PERSPECTIVA SOBRE LAS CONDICIONES PELIGROSAS DEL TIEMPO ES
PARA LAS ISLAS VIRGENES AMERICANAS Y LAS AGUAS COSTERAS ADYACENTES.

.DIA UNO...HOY Y ESTA NOCHE

.VIENTOS...VIENTOS SOSTENIDOS DE SOBRE 20 MPH (17 NUDOS) SE ESPERAN A
TRAVES DE LAS AGUAS COSTERAS CIRCUNDANTES, AL IGUAL QUE A TRAVES DE
LAS ISLAS LOCALES.

.OLEAJE...OLEAJE PICADO/PELIGROSO DE SOBRE 7 PIES SE ESPERA A
TRAVES DE LAS AGUAS MAR AFUERA DEL ATLANTICO Y CARIBE ESTA TARDE Y
NOCHE.

.CORRIENTES SUBMARINAS...EXISTE UN RIESGO MODERADO DE CORRIENTES
SUBMARINAS PARA LA MAYORIA DE LAS PLAYAS DE SANTA CRUZ.

.CALOR...INDICE DE CALOR DE 102 GRADOS O MAS SON POSIBLES A TRAVES DE
LA MAYORIA DE LAS AREAS COSTERAS DE LAS ISLAS LOCALES.

.DIAS DOS A SIETE...SABADO A JUEVES

SE PRONOSTICA QUE UNA ONDA TROPICAL FUERTE AFECTE LA REGION DESDE EL
DOMINGO HASTA TEMPRANO EL LUNES. ESTE SISTEMA TRAERA CONDICIONES
ATMOSFERICAS INESTABLES Y REALZARA SIGNIFICANTEMENTE EL DESAROLLO DE
AGUACEROS Y TRONADAS A TRAVES DE LA REGION. PERIODOS DE LLUVIAS
FUERTES, VIENTOS EN RAFAGAS, Y ACTIVIDAD DE RAYOS SE PODRIAN ESPERAR
A MEDIDA QUE LA ONDA TROPICAL SE MUEVA SOBRE EL AREA. INUNDACIONES Y
DESLIZAMIENTOS DE TIERRA, AL IGUAL QUE CONDICIONES MARITIMAS
PELIGROSAS, TAMBIEN SE PODRIAN ESPERAR. LAS CONDICIONES ATMOSFERICAS
MEJORARAN EL LUNES EN LA TARDE. OTRA ONDA TROPICAL SE ESPERA QUE
ALCANCE LA REGION EL JUEVES.

.COMUNICADO SOBRE INFORMACION REPORTADA POR OBSERVADORES...

NO SE ANTICIPA ACTIVACION AMPLIA DE OBSERVADORES...SIN EMBARGO...SE
LES EXHORTA A LOS OBSERVADORES INDIVIDUALES A REPORTAR INUNDACIONES
Y CORRIENTES SUBMARINAS AL SERVICIO NACIONAL DE METEOROLOGIA EN SAN
JUAN.

Nearby

Flash Flood Watches in Puerto Rico, 2016Flash Flood Watches in U.S. Virgin Islands, 2016Every flash flood watch in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.